Dr Goldberg, I was hoping you could help me with something. The past two years I had been taking Prozac, 40mg a day. A few months ago I was taken off of it, due to the fact my metabolism came to a screeching halt and I gained 30 pounds. My doctor switched me to Wellbutrin. I use to be able to lose weight so easily, and I have always been a healthy weight, until I was prescribed Prozac. Never understood weight gain as a common side effect of anti depressants, because it has made me miserable gaining this weight. Any who, how long would it be for me to stop experiencing these side effects? How long until my metabolism gets back to normal and I can lose weight again? Ive been dieting and exercising and its upsetting how hard I work for next to nothing. Is there any way to flush the medication out? Ugh I just want some sort of hope that I wont have to deal with this forever. -MelissaView Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.